Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Mar 16, 2016, 2:02 PM EDT for Monroe County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2016, 2:02 PM EDT (18:02 UTC)
- Expired
- Mar 16, 2016, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS81 KBUF 161802
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED MAR 16 2016
NYZ003-004-161845-
WAYNE-MONROE-
202 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WEST CENTRAL
WAYNE COUNTIES...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CHILI...MOVING
NORTHEAST AT 45 MPH.
HALF INCH HAIL AND BRIEF PERIODS OF VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...
WEBSTER...FAIRPORT...BRIGHTON...GATES-NORTH GATES AND HENRIETTA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 11 AND 12.
INTERSTATE 90 NEAR EXIT 46.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4305 7792 4333 7772 4331 7771 4331 7769
4328 7766 4323 7755 4327 7742 4328 7735
4328 7729 4308 7747 4297 7766
TIME...MOT...LOC 1801Z 211DEG 41KT 4307 7776
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 16, 11:32 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 16, 11:32 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1132 AM EDT WED MAR 16 2016 .SYNOPSIS... A FRONT ASSOCIATED WITH A SLOW-MOVING LOW PRESSURE SYSTEM OVER THE UPPER GREAT LAKES WILL CROSS THE FORECAST AREA TODAY BRINGING ANOTHER ROUND OF SHOWERS ALONG WITH A CHANCE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN SEASONABLY MILD BEFORE A STRONG LATE-SEASON COLD FRONT SWEEPS SOUTH THURSDAY NIGHT...BRINGING A CHANCE FOR SNOW TO MANY AREAS BY FRIDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... RADAR LATE THIS MORNING IS DISPLAYING SEVERAL BROKEN LINES OF SHOWERS AND THUNDERSTORMS SHIFTING ACROSS WESTERN NEW YORK. THESE ARE ORIENTED WITHIN A REGION OF 500-1000 J/KG MUCAPE PER SPC MESOANALYSIS AND ALONG A COLD/OCCLUDED FRONT WITH THE TRIPLE POINT BEING OVER OR JUST NORTH OF LAKE ERIE. RADAR ELEVATION SLICES SHOW THAT 40-50 DBZ CORE IS EXTENDING ABOVE THE 0C LEVEL SO SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST CORES. SEVERAL REPORTS OF THIS HAVE RECENTLY COME INTO THE OFFICE. FOLLOWING RADAR EXTRAPOLATION AND RECENT HRRR GUIDANCE EXPECT THESE THUNDERSTORMS TO SHIFT EAST INTO CENTRAL NEW YORK THIS AFTERNOON/EARLY EVENING. GUSTY SOUTHWEST WINDS WILL ALSO ACCOMPANY THE PASSAGE OF THE FRONT...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. TEMPERATURES WILL PUSH TO AROUND THE 60 DEGREE MARK TODAY BEFORE FALLING LATE THIS AFTERNOON BEHIND THE FRONT. SKIES WILL CLEAR TONIGHT WITH A DRIER AIRMASS FOLLOWING THE FRONT...AND OVERNIGHT LOW TEMPS ARE EXPECTED TO BE IN THE MID 30S TO AROUND 40 DEGREES. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A POTENT VERTICALLY STACKED LOW NEAR THE NORTHERN TIP OF LOWER MICHIGAN THURSDAY MORNING WILL OPEN UP AND ACCELERATE EAST ACROSS SOUTHERN ONTARIO DURING THE DAY IN RESPONSE TO A KICKER TROUGH DIGGING SOUTH THROUGH QUEBEC. THE DEEPER MOISTURE AND STRONGER ASCENT WILL REMAIN ON THE CANADIAN SIDE OF THE BORDER THROUGH THE DAYLIGHT HOURS. LATEST MESOSCALE MODEL GUIDANCE SUGGESTS A FEW SHOWERS MAY BEGIN BY EARLY TO MID MORNING ACROSS THE WESTERN SOUTHERN TIER AND SAINT LAWRENCE VALLEY IN RESPONSE TO A PAIR OF SUBTLE TROUGHS CROSSING THE AREA. THROUGH THE COURSE OF THE DAY EXPECT MOST OF THE SHOWERS TO DEVELOP ALONG AND INLAND OF STABLE LAKE SHADOWS FOUND NORTHEAST OF LAKES ERIE AND ONTARIO AS STRONG SOUTHWEST FLOW DEVELOPS. THESE SHOWERS WILL BE SUPPORTED BY MODEST SURFACE BASED INSTABILITY AS TEMPERATURES WARM INTO THE MID 50S AWAY FROM THE LAKES AND MID LEVEL TEMPS CONTINUE TO COOL...FORCING STRONG LAPSE RATES. INSTABILITY MAY BECOME SUFFICIENT ENOUGH TO SUPPORT A WEAK THUNDERSTORM OR TWO FROM THE SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY FROM MIDDAY INTO THE AFTERNOON. A STABLE LAKE SHADOW SHOULD KEEP THE NIAGARA FRONTIER INCLUDING BUFFALO MAINLY DRY...AND ALSO NEAR WATERTOWN AS WELL. DESPITE THE FACT THAT THE SURFACE LOW WILL BE WEAKENING AS IT MOVES EAST ACROSS SOUTHERN ONTARIO...WIND FIELDS ALOFT REMAIN MODERATELY STRONG WITH 40-50 KNOTS JUST OFF THE DECK. STEEPENING LAPSE RATES AND FUNNELING DOWN LAKE ERIE WILL ALLOW FOR WIND GUSTS IN THE 35-40 KNOT RANGE ALONG THE LAKE ERIE SHORE AND STRETCHING NORTHEAST ACROSS THE NIAGARA FRONTIER TO ROCHESTER. THE GFS IS 5-10 KNOTS STRONGER WITH THE WIND FIELD THAN THE NAM...AND IF THE STRONGER GFS VERIFIES A WIND ADVISORY MAY BE NEEDED IN THE AREAS MENTIONED ABOVE. THURSDAY NIGHT AND FRIDAY THE SURFACE LOW WILL MOVE EAST ACROSS MAINE...WITH A MID LEVEL TROUGH RAPIDLY SHARPENING AND DIGGING SOUTH ACROSS QUEBEC. THE DIGGING TROUGH WILL PUSH A STRONG COLD FRONT SOUTH ACROSS THE REGION LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE FRONT WILL INITIALLY BRING AN INCREASING CHANCE OF RAIN SHOWERS LATER THURSDAY EVENING...WITH PRECIP COVERAGE PEAKING LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING AS DPVA AHEAD OF THE MID LEVEL TROUGH AND LOW LEVEL FRONTAL CONVERGENCE MAXIMIZE. STRONG COLD ADVECTION WILL COOL THE COLUMN SUFFICIENTLY TO QUICKLY CHANGE RAIN TO SNOW LATE THURSDAY NIGHT...WITH TEMPERATURES MORE THAN COLD ENOUGH TO SUPPORT ALL SNOW ON FRIDAY. FOLLOWING THE COLD FRONT THE AIRMASS GROWS COLD ENOUGH TO SUPPORT A LAKE RESPONSE ON FRIDAY AS LAKE INDUCED EQUILIBRIUM LEVELS RISE TO AROUND 7K FEET. THIS WILL SUPPORT LINGERING SNOW SHOWERS FRIDAY MORNING WITH A SLOW DIMINISHING TREND DURING THE AFTERNOON. FROM LATE THURSDAY NIGHT INTO FRIDAY EXPECT A COATING TO AN INCH OF ACCUMULATION ACROSS LOWER ELEVATIONS WITH AN INCH OR TWO ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER AND TUG HILL REGION WITH AN ADDED BOOST FROM UPSLOPE FLOW. HIGHS FRIDAY WILL BE DRAMATICALLY COLDER THAN RECENT DAYS...WITH MID 30S ON THE LAKE PLAINS AND UPPER 20S TO LOWER 30S HIGHER TERRAIN. FRIDAY NIGHT ANY LINGERING UPSLOPE/LAKE EFFECT SNOW SHOWERS IN THE EVENING SOUTHEAST OF THE LAKES WILL END AS HIGH PRESSURE BUILDS INTO THE LOWER LAKES AND THE SYNOPTIC SCALE AIRMASS BECOMES VERY DRY. EXPECT CLEARING OVERNIGHT AS DRYING AND SUBSIDENCE TAKE HOLD. LOWS WILL RANGE FROM THE LOW 20S ON THE LAKE PLAINS TO THE MID TEENS ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND NORTH COUNTRY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MAIN STORY THROUGH THE LONG TERM FORECAST WILL BE THE RETURN OF WINTER-LIKE TEMPERATURES. A BROAD LONGWAVE TROUGH WILL BE WELL ESTABLISHED FROM CENTRAL CANADA TO NEW ENGLAND...WITH NORTHWEST FLOW BRINGING A CONSTANT FEED OF FRESH CANADIAN AIR INTO THE GREAT LAKES AND NORTHEAST. THIS WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE PERIOD WITH HIGHS IN THE MID TO UPPER 30S AT LOWER ELEVATIONS SATURDAY THROUGH TUESDAY...WITH LOWS IN THE TEENS AND 20S. HIGH PRESSURE WILL MAINTAIN DRY CONDITIONS SATURDAY THROUGH SUNDAY WITH AT LEAST SOME SUNSHINE TO GO ALONG WITH THE COLD TEMPERATURES. MEDIUM RANGE OPERATIONAL AND ENSEMBLE MODEL GUIDANCE HAS BEEN CONSISTENT OVER THE PAST 24 HOURS NOW IN KEEPING A COASTAL LOW MUCH TOO FAR EAST TO HAVE ANY IMPACT ON OUR AREA SUNDAY AND MONDAY. INSTEAD...A MID LEVEL TROUGH WILL BRING AN INCREASE IN MOISTURE MONDAY AND TUESDAY AND SUPPORT A FEW SCATTERED SNOW SHOWERS...WITH SOME LOCAL MINOR LAKE ENHANCEMENT SOUTHEAST OF THE LAKES. ANY ACCUMULATIONS SHOULD BE VERY MINOR. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... SEVERAL BROKEN LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE FORECAST AREA THROUGH THE MIDDAY/AFTERNOON HOURS ALONG A COLD/OCCLUDED FRONT. HAVE INCLUDED VCTS WITH TEMPO TSRA IN THE WESTERN TAFS TO COVER FOR THIS. SOME SMALL HAIL HAS ALSO BEEN REPORTED IN THE BUFFALO AREA AND CAN ALSO BE EXPECTED IN STRONGER CORES AS WELL AS GUSTY WINDS. THESE TSTMS WILL SHIFT EAST INTO CENTRAL NEW YORK THIS AFTERNOON/EARLY EVENING AS THE FRONT PUSHES EAST. TONIGHT EXPECT AN IMPROVEMENT TO VFR BEHIND THE PASSING FRONT ALONG WITH SOME LOW LEVEL WIND SHEAR AS A 40-50 KT LOW LEVEL JET SHIFTS OVER WESTERN NEW YORK. THIS WILL BE MOST LIKELY EAST OF LAKE ERIE FOR KBUF/KIAG/KROC/KJHW. OUTLOOK... THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. THURSDAY NIGHT AND FRIDAY...MVFR WITH AREAS OF IFR. RAIN SHOWERS CHANGING TO SNOW SHOWERS LIKELY. SATURDAY AND SUNDAY...MAINLY VFR. && .MARINE... A COLD/OCCLUDED FRONT WILL SHIFT ACROSS THE REGION TODAY BRINGING SEVERAL SHORT PERIODS OF SHOWERS AND THUNDERSTORMS. EASTERLY WINDS WILL INCREASE ALONG AND JUST AHEAD OF THIS FRONT...BRINGING A MODERATE CHOP TO THE WESTERN END OF LAKE ONTARIO. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FOR A 4 HOUR PERIOD FROM LATE MORNING TO EARLY AFTERNOON IN THE WESTERN NEARSHORE ZONES...HOWEVER STRONGEST WINDS SHOULD REMAIN OFFSHORE AND HIGHER WAVES ABOVE 3 FEET SHOULD REMAIN CONFINED TO THE CANADIAN SHORES OF LAKE ONTARIO. AFTER TODAY'S SYSTEM...GENERALLY TRANQUIL CONDITIONS SHOULD PREVAIL ON THE LAKES THROUGH THURSDAY. A STRONG LATE SEASON COLD FRONT IS CURRENTLY EXPECTED TO DROP SOUTH ACROSS THE LAKES THURSDAY NIGHT INTO FRIDAY...LIKELY BRINGING SCA CONDITIONS TO THE SOUTHERN SHORES OF LAKE ONTARIO BY FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Mar 16, 5:00 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT WED MAR 16 2016 NYZ001>003-010>012-019-085-170900- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- 500 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MODERATE TO STRONG SOUTHWEST WINDS WILL DEVELOP THURSDAY AS LOW PRESSURE MOVES THROUGH THE GREAT LAKES. THE STRONGEST WINDS WILL BE FROM THE LAKE ERIE SHORE NORTHEAST ACROSS THE NIAGARA FRONTIER TO ROCHESTER...WHERE GUSTS MAY REACH 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-020-021-170900- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY- 500 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-170900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 AM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Mar 16, 12:24 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT WED MAR 16 2016
NYZ001>003-010-011-161745-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
1224 PM EDT WED MAR 16 2016
...SCATTERED THUNDERSTORMS WILL AFFECT ORLEANS...NORTHWESTERN
GENESEE...NORTHWESTERN MONROE...NORTHEASTERN ERIE AND NIAGARA
COUNTIES...
AT 1221 PM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
EXTENDING FROM THE NIAGARA RIVER TO NEAR BRADDOCK BAY...MOVING
NORTHEAST AT 25 MPH.
OCCASIONAL LIGHTNING AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... BUFFALO...NORTH TONAWANDA...NIAGARA
FALLS...LOCKPORT...MEDINA...HAMLIN BEACH.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 54 AND 48A.
LAT...LON 4312 7907 4314 7904 4326 7906 4336 7863
4338 7849 4337 7796 4334 7776 4330 7768
4280 7886 4284 7886 4299 7894 4296 7894
4300 7902 4303 7892 4305 7890 4308 7907
TIME...MOT...LOC 1621Z 213DEG 21KT 4311 7882
WOODSpecial weather statement, Mar 16, 1:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
137 PM EDT WED MAR 16 2016
NYZ002-003-011-161815-
ORLEANS-MONROE-GENESEE-
137 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORLEANS...NORTHERN
GENESEE AND NORTHWESTERN MONROE COUNTIES...
AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKFIELD...OR NEAR
BATAVIA...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATAVIA...BROCKPORT...ALBION...HILTON...HAMLIN BEACH STATE PARK...
SPENCERPORT...BYRON...OAKFIELD...HOLLEY AND CLARENDON.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 48.
LAT...LON 4307 7836 4337 7804 4336 7800 4337 7796
4335 7787 4334 7776 4333 7772 4332 7771
4332 7773 4331 7771 4331 7769 4328 7766
4294 7814
TIME...MOT...LOC 1736Z 221DEG 46KT 4307 7820
WOODSpecial weather statement, Mar 16, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED MAR 16 2016
NYZ003-004-161845-
WAYNE-MONROE-
202 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WEST CENTRAL
WAYNE COUNTIES...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CHILI...MOVING
NORTHEAST AT 45 MPH.
HALF INCH HAIL AND BRIEF PERIODS OF VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...
WEBSTER...FAIRPORT...BRIGHTON...GATES-NORTH GATES AND HENRIETTA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 11 AND 12.
INTERSTATE 90 NEAR EXIT 46.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4305 7792 4333 7772 4331 7771 4331 7769
4328 7766 4323 7755 4327 7742 4328 7735
4328 7729 4308 7747 4297 7766
TIME...MOT...LOC 1801Z 211DEG 41KT 4307 7776
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:24 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 81 min |
| Mar 16, 1:37 PM EDT | Special Weather Statement | BUF | Genesee | 38 min |
| Mar 16, 2:34 PM EDT | Wind Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 5 more | 27 hr |
| Mar 16, 2:42 PM EDT | Small Craft Advisory | BUF | 35 hr | |
| Mar 16, 4:19 PM EDT | Special Weather Statement | BUF | Allegany | 26 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.